MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C150TU
Medical Device Problem Codes Difficult To Position (1467); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the positioning difficulties and perforation/ dissection in the right external iliac artery could not be determined from the pre-implant ct¿s provided.Pre-implant films below the level of the celiac, which included the access vessels and common/external iliac arteries, were not visualized in the ct¿s provided, and films during implant were also not returned.The thoracic was mildly tortuous, with calcification seen primarily near the lsa, and irregular thrombus was seen primarily along the distal descending thoracic.The proximal seal diameter (just distal to the lsa) ranged from 26 ¿ 30mm along the 83mm length, and the thoracic diameter along the distal seal (proximal to the celiac) ranged from 30 ¿ 35mm.It is likely that implanting the device within the pre-existing right external iliac artery stent, which was not visualized on the pre-ct films, likely led to the events.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was selected for use in a patient for the endovascular treatment of a 6.5 cm in diameter thoracic aortic aneurysm.It was reported that prior to the procedure the cta had no access vessels visualized and was noted in the 3d report.Day of procedure physician was notified again of no access vessel visualized on cta.During procedure, a bare metal stent was seen in the mid-right external iliac artery.The valiant delivery system was inserted but could not advance through bare metal stent.The valiant delivery system was removed from the patient.The physician elected to angioplasty/balloon to expand the bare metal stent.The valiant delivery system was attempted again but could not go through bare mental stent.The valiant stent graft was removed from the patient.The physician elected to end the procedure.It was reported that post procedure the patient developed a cold right leg.The patient had a cut down right groin and there was a perforation/dissection in the right external iliac artery.The physician implanted a bare mental stent in the right external iliac artery and the right common iliac artery which sealed the perforation/dissection.Per the physician, the causes of the event were related to the pre-existing self-expanding stent within reia.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6514034
Report Number2953200-2017-00653
Device Sequence Number1134322
Product Code MIH
UDI-Device Identifier00643169346970
UDI-Public00643169346970
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2019
Device Model NumberVAMF3434C150TU
Device Catalogue NumberVAMF3434C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer03/27/2017
Initial Report FDA Received Date04/22/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR